Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 5, 2021Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 5, 2021, 2:27 AM CDT for Kewaunee County, Manitowoc County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2021, 2:27 AM CDT (07:27 UTC)
Expired
Apr 5, 2021, 3:15 AM CDT
In force
48 min
Issued by
NWS Green Bay, WI

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 38 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2596 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WWUS83 KGRB 050727
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
227 AM CDT Mon Apr 5 2021

WIZ022-039-040-050-050815-
Kewaunee-Manitowoc-Door-Brown-
227 AM CDT Mon Apr 5 2021

...THUNDERSTORMS WILL AFFECT EASTERN BROWN... KEWAUNEE...SOUTHERN 
DOOR AND NORTHERN MANITOWOC COUNTIES...

At 225 AM CDT, radar indicated thunderstorms along a line from 9 
miles northwest of Algoma to near Two Creeks. Movement was east at 
20 mph. Pea size hail and brief gusty winds to 30 mph are possible 
with these storms.

Locations impacted include...
Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma, Luxemburg,
Denmark, Valders, Two Creeks and Two Rivers.

This includes Intersate 43 between mile markers 149 and 163, and
between mile markers 170 and 175.
 
LAT...LON 4406 8794 4467 8784 4469 8780 4481 8770
      4485 8778 4482 8781 4488 8780 4488 8777
      4485 8777 4482 8769 4488 8762 4488 8714
      4477 8726 4454 8741 4433 8748 4418 8746
      4406 8760
TIME...MOT...LOC 0725Z 279DEG 18KT 4467 8761 4428 8750 

$$

Skowronski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 4, 11:52 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 4, 11:52 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1152 PM CDT Sun Apr 4 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 300 PM CDT Sun Apr 4 2021

Another warm and dry day was noted away from the bay and Lake
Michigan where temperatures warmed into the middle 60s to
middle 70s. Temperatures near the bay and Lake Michigan were
in the 40s and 50s.

For tonight, a weak upper level disturbance will move across
the state late tonight. This system combined with steep mid
level lapse rates may trigger some elevated showers and perhaps a
thunderstorm across eastern Wisconsin. The 12z ECMWF was a little
more bullish with precipitation with around a tenth of an inch of
rain. The system will move east of the state by 12z Monday with a
trailing cold front stalling across southern Wisconsin. With this
scenario playing out, expecting dry conditions Monday morning.

Based on observations across the Upper Midwest today, am expecting
another warm and dry day with low humidity values and increasing
winds during the afternoon. These conditions will lead to another
day of elevated fire conditions, especially across northern
Wisconsin where dewpoints will likely tank due mixing. Will
highlight the elevated fire conditions in the Hazardous Weather
Outlook.

There may be some relief in the dry conditions Monday afternoon.
The front will is expected to lift northward as a warm front.
Increasing low level jet is expected to crank up with models
depicting some elevated convection during the mid to late
afternoon hours across central and east-central Wisconsin. With
such dry conditions, low confidence in placement and coverage of
any convection that develops during the afternoon thus low chances
at this point. Raised temperatures a few degrees for the moment
due to some expected cloud cover. Midnight shift may need to raise
them even more if there more sunshine than currently expected.
Highs will be in the 60s to middle 70s, but only in the 40s near
the bay and Lake Michigan.

.LONG TERM...Monday Night Through Sunday
Issued at 300 PM CDT Sun Apr 4 2021

Showers and thunderstorms should increase Monday night as a cold
front sinks south across the area. While severe weather is not
anticipated, MUCAPEs of 500 to 1000 J/kg could support strong
storms with small hail and gusty winds, mainly across central and
north-central Wisconsin during the evening hours.

The frontal boundary will then stall across the area on Tuesday,
as a closed low emerges over the central Plains and heads
northeast towards the western Great Lakes region on Thursday.
Another low tracking through the northern Plains will then either
combine with the closed low on Friday or force the low north while
the low tracks through the western Great Lakes. This will bring
several periods of showers, and occasional thunderstorms, to the
western Great Lakes region for the upcoming week. The NWP models
appear a bit more in line that the upper low will linger long
enough to extend the wet period into Friday.

The forecast into the weekend is still fairly uncertain as there
are indications this low will fill in and weaken as it lifts north,
with shower chances diminishing. There are also indications this
low will linger with light showers through the weekend. Given the
model uncertainty will stick with the NBM for this portion of the
forecast.

Temperatures during the upcoming week into next weekend look to
be around 10 to 20 degrees above normal for this time of year.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1151 PM CDT Sun Apr 4 2021

VFR conditions through the TAF period. A weak upper-level
distubance in concert with a surface frontal boundary over
southern WI, may generate a few scattered showers mainly over the
southern third of the state overnight. Deep dry airmass at lower
levels of the atmosphere will limit cloud bases in any shower
activity to AOA 8kft.

On Monday, the warm front will slowly drift nortward into central
WI, but the lack of upper forcing and limited moisture will limit
shower activiy to isolated coverage at best. A somewhat stronger
shortwave will approach the forecast area late Monday evening and
will bring a better chance for showers or isolated thunderstorms
especially over central Wisconsin.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Kurimski
AVIATION.......ESB
Hazardous weather outlook, Apr 4, 2:47 PM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
247 PM CDT Sun Apr 4 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
247 PM CDT Sun Apr 4 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The combination of warm temperatures, low humidity and dry
vegetation will lead to an elevated risk of fire activity until
mid-evening. Conditions will improve during the evening as winds
subside around sunset, and humidity levels rise.

There is a slight chance of a thunderstorm late tonight across
northeast Wisconsin. These storms are not expected to be severe.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Another warm day, with low humidity and gusty winds will lead
to an elevated risk of fire activity on Monday. There is a chance
of showers and thunderstorms Monday afternoon and evening that
may provide some relief to the dry conditions.

There is a chance of thunderstorms Monday and Monday night. A few
of these storms could produce small hail and gusty winds Monday
afternoon and evening, especially across central and north-
central Wisconsin.

There is a slight chance for thunderstorms Tuesday night,
Wednesday afternoon, and Wednesday evening across central and
east-central Wisconsin. These storms are not expected to be
severe.

.SPOTTER INFORMATION STATEMENT...

Spotters should report any fires to the nearest law enforcement
agency.

LMZ521-522-541>543-052000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
247 PM CDT Sun Apr 4 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a small chance of thunderstorms late tonight that could
pose a hazard to mariners.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance of thunderstorms Monday and Monday night and
again Wednesday evening. These storms are not expected to be
severe.

Eckberg/Kurimski

In the hours before

Special weather statement, Apr 5, 2:27 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
227 AM CDT Mon Apr 5 2021

WIZ022-039-040-050-050815-
Kewaunee-Manitowoc-Door-Brown-
227 AM CDT Mon Apr 5 2021

...THUNDERSTORMS WILL AFFECT EASTERN BROWN... KEWAUNEE...SOUTHERN
DOOR AND NORTHERN MANITOWOC COUNTIES...

At 225 AM CDT, radar indicated thunderstorms along a line from 9
miles northwest of Algoma to near Two Creeks. Movement was east at
20 mph. Pea size hail and brief gusty winds to 30 mph are possible
with these storms.

Locations impacted include...
Manitowoc, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma, Luxemburg,
Denmark, Valders, Two Creeks and Two Rivers.

This includes Intersate 43 between mile markers 149 and 163, and
between mile markers 170 and 175.

LAT...LON 4406 8794 4467 8784 4469 8780 4481 8770
      4485 8778 4482 8781 4488 8780 4488 8777
      4485 8777 4482 8769 4488 8762 4488 8714
      4477 8726 4454 8741 4433 8748 4418 8746
      4406 8760
TIME...MOT...LOC 0725Z 279DEG 18KT 4467 8761 4428 8750

Skowronski

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.